... injected w/botox yesterday in my neck and back. I soo Hope it works for spasms! My muscles have felt like rocks for so long. Has anyone here tried botox? Can you tell me how soon I will feel relief?Has anyone had complications weaning off baclofen?
Hi everyone .I have been on baclofen for about 2 years. Im starting to wean off it because I was?
Question posted by wisetree on 24 Aug 2012
Last updated on 12 July 2021 by Slider135
it can take up to a week for it work. I’ve had Botox for lower limb spasticity with different results each time in my case.
Hey Wisetree, I can't answer you about baclofen, but people have already answered that anyhow, but I can tell you about botox. I have had numerous botox injections in my lower back,changed doctors, and the new one won't do them. I LOVED the botox. It took the spasms away. It lasts for about three months, and you forget how bad the pain was until they start wearing off, THEN you remember the pain!! I couldn't believe the difference. Sometimes the botox doesn't work as well the first go round, but don't give up, until you have had at least two sets of injections. Also, the injections aren't that painful either.
Best of luck to you!!
I also take Baclofen & have taken it for about 10 yrs.
I actually spoke to my pain management dr. about doing the Botox. He informed me that if I decided to do the botox that he was going to leave me on the Baclofen until the series of botox was finished.
Also that once I started to wein off the Baclofen it would be a slow process tapering off of it as Baclofen withdrawals can be very serious.
After I gathered all the information & was ready to do it my insurance decided they would not cover the Botox. So my Dr. actually just increased my dose of Baclofen & it has helped me out.
Was the Dr. that did your Botox the prescribing Dr. that have you the Baclofen? If it was not the dr. that prescribed the Baclofen you need to contact the prescribing Baclofen prescriber for correct withdrawal instructions. Good luck, Kathy
I would not start to wean off the baclofen until you know that the Botox has worked. It doesn't usually start working immediately. My injections for my migraines take 15 days to work.
And I would taper off the Baclofen with your doctor's recommendation and regardless of the doctor's tapering instructions, taper off any medication extremely slowly. Doctors don't always realize how difficult tapering off can be.
Do not stop the Baclofen abruptly. You can have seizures and/or hallucinations if you do. Best to reduce your daily dosage by 5mgs every 7 days. I'm assuming you are taking the pill form. You can cut the pills in half if you have the 10mg pills or fourths if you have the 20mg pills so to reduce by the 5mgs every week. I really suggest you wean off one medication at a time rather than both the baclofen and benzodiazepine at same time. Will be a bit easier to tolerate the changes. Benzo's need to be weaned off slowly also so take your time.
Hello Wisetree - Welcome to the site and I hope you find what you are looking for and meet a lot of people with whom you can relate. I have had many botox injections in my back and they were a LIFE SAVER for me!!! It took a few weeks to kick in and I needed a series of them, too. The first round gets you started and then you keep doing it but you will be able to go longer between injections which means it is working! I loved it... Great for muscles that won't relax...
I hope this works for you, too...
Hi wisetree, & welcome to the site. I'm sorry to hear your doctor isnot being of more help to you. I am not an expert on weaning of these two meds together, but will try to enlist the help of someone that can help you better. Hang in there, & hopefully help will be on the way...
I am opposed to self-weaning because I have seen so much failure there and it entails the absence of the prescribing physician's involvement, that's the one who should be directing and scheduling the scale down or weaning. Anyway, with your well-being in mind, I point you to the Doc who prescribed it rather than self-direct.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.